Hail, Las Animas
- When
- August 10, 2:00 PM MST to 2:03 PM MST
- Where
- Las Animas County, 3.44 mi SE of Boncarbo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.190, -104.650
Hail measured to 1 inches fell in western Las Animas County.
Severe storms develops around the I-25 corridor during the day, with large hail being reported in western Las Animas County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms develops around the I-25 corridor during the day, with large hail being reported in western Las Animas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 10, 1:09 PM MST, 51 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pueblo CO 209 PM MDT Sun Aug 10 2025 .KEY MESSAGES... - Severe thunderstorms are expected through around 10PM tonight over the eastern plains with main hazards being 1.5" hail, 70 mph wind gusts, and an isolated tornado. - Isolated to scattered showers over the mountains throughout the week with another monsoon plume developing by Thursday of this week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 209 PM MDT Sun Aug 10 2025 Rest of Today... Severe thunderstorms are likely over the far eastern plains at the beginning of the forecast period between 6PM and 10PM. Modest instability ranging from 1000 - 2000 J/kg and exceptional wind shear (0-6km bulk) around 40 to 50 kts. The hodograph is a bit messy at times but the overall look shows a generally straight line pattern with low level bowing to it. Model guidance is showing storms combining into a bow structure at this time, but embedded supercells would favor splitting cells, right dominate, but there is evidence to support left splits as well. Main hazards will be hail up to 1.5" and wind gusts up to 70 MPH. An isolated tornado cannot be ruled out. The severe risk will last through around 10PM with lingering thunderstorms developing afterwards, but they do not looks to be severe. If we get any training, flash flooding will need to be monitored, as well. Tomorrow... The trough axis aloft continues to swing across southern Colorado there will be isolated to scattered thunderstorms over the southern Sangre de Cristo Mountains, the Wet Mountains, Pikes Peak Region, and even down over Baca County. Main hazards over those regions will be heavy rain, lightning, small hail, and gusty winds up to 40 MPH. Outside of those areas dry and seasonally cool conditions are expected. High temperatures will be in the upper 70s to low 80s across the entire region outside of the highest elevations. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 301 AM MDT Sun Aug 10 2025 Slow drying trend begins Monday, as upper trough axis sinks south of Colorado, and deeper moisture/instability drop south into NM/nrn TX. Still enough moisture for afternoon convection again on Mon, with best coverage of storms over the srn Sangres and along the srn I-25 corridor, where forcing is strongest. Mainly isolated activity farther north and west, and cut back blended model pops a bit here, though may need to go even drier if trends continue. Max temps Mon will remain cool, as pocket of cooler air rotates south through the region, with highs in the 70s/80s at most locations. From Tuesday into the end of the week, upper ridge builds over the swrn U.S. and srn Rockies, bringing back summertime heat and keeping deeper moisture suppressed south of the region until at least Fri. Still enough recycled moisture and weak instability for a daily dose of afternoon convection, mainly over the mountains, though storm coverage will be rather sparse, and rainfall amounts light. Upper ridge then shifts east from Fri through next weekend, allowing a renewed tap of moisture to push into srn CO. As a result, expect storm coverage and strength to gradually ramp up Fri/Sat, especially back toward the Continental Divide, where chances for much needed rainfall will increase. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1121 AM MDT Sun Aug 10 2025 VFR conditions are expected for KALS throughout the forecast period. There will be a period of gusty winds this afternoon, but gusts will diminish by sunset. There will be PROB30 thunderstorm chances over KCOS and KPUB, with the current thinking that storms will stay to the NE of KCOS, however KPUB seems to have a little bit better chance for storm development. IFR and LIFR conditions would occur if a thunderstorm develops over these TAF sites. Storm chances diminish in the evening with VFR conditions expected through the rest of the period. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SKELLY LONG TERM...PETERSEN AVIATION...SKELLY
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Sun Aug 10 2025 COZ058>089-093>099-111730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Sun Aug 10 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe storms are expected once again this afternoon and evening, mainly from I-25 eastward across the plains. Large hail up to 1.5 inches in diameter, damaging winds around 70 mph, an isolated tornado, and periods of moderate to heavy rainfall will be the main storm hazards. Showers and thunderstorms will likely push off the higher terrain between 1 and 2 PM, consolidate as a line along the I-25 Corridor then push east across the eastern plains through the evening. Given the multiple rounds of hail and rain that fell across portions of the plains Saturday evening, flash flooding of flood prone areas will be a concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm coverage and strength begin to decrease on Monday, with storms widespread over the southern Sangres and along the southern I-25 corridor, while the remainder of the area sees only scattered activity. The main hazards from storms on Monday will be lightning, small hail and briefly gusty winds. After Monday, isolated thunderstorms are possible each afternoon and evening through the week, mainly over the mountains. Most of these storms will be weak and short-lived, producing lightning and gusty winds but only brief rainfall. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SKELLY/SKELLY
Special Weather Statement
National Weather Service Pueblo CO
130 PM MDT Sun Aug 10 2025
COZ074-088-102000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
130 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 200 PM MDT...
At 130 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Spanish Peaks, or 22 miles west of Trinidad,
moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gulnare and Boncarbo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3724 10493 3734 10490 3738 10470 3715 10470
TIME...MOT...LOC 1930Z 265DEG 5KT 3728 10489
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
145 PM MDT Sun Aug 10 2025
COZ087-102015-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
145 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUERFANO COUNTY
THROUGH 215 PM MDT...
At 145 PM MDT, Doppler radar was tracking a strong thunderstorm near
Walsenburg, or 30 miles northwest of Trinidad, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walsenburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3750 10475 3756 10487 3774 10479 3761 10458
TIME...MOT...LOC 1945Z 218DEG 9KT 3756 10478
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
158 PM MDT Sun Aug 10 2025
COZ081-082-102030-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
158 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TELLER COUNTY
THROUGH 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elevenmile Canyon Reservoir, or 32 miles west of Colorado Springs,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cripple Creek, Victor, Divide, and Florissant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3895 10505 3868 10514 3874 10533 3897 10532
TIME...MOT...LOC 1958Z 284DEG 19KT 3888 10541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial Weather Statement
National Weather Service Pueblo CO
159 PM MDT Sun Aug 10 2025
COZ081-084-085-102030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
159 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES THROUGH 230 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or 16 miles northwest of Colorado Springs, moving east at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Colorado Springs, Woodland Park, Monument, Air Force
Academy, Palmer Lake, Crystola, Gleneagle, and Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3891 10472 3898 10533 3904 10533 3913 10526
3913 10468
TIME...MOT...LOC 1959Z 280DEG 17KT 3905 10495
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial Weather Statement
National Weather Service Pueblo CO
228 PM MDT Sun Aug 10 2025
COZ081-082-102100-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
228 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TELLER COUNTY
THROUGH 300 PM MDT...
At 228 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 24 miles west of Colorado Springs, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Divide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3895 10510 3879 10512 3882 10533 3887 10533
3893 10532
TIME...MOT...LOC 2028Z 268DEG 10KT 3889 10527
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamSpecial Weather Statement
National Weather Service Pueblo CO
244 PM MDT Sun Aug 10 2025
COZ086-102115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
244 PM MDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUEBLO COUNTY THROUGH
315 PM MDT...
At 244 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Pueblo, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pueblo, Pueblo Airport, Boone, Salt Creek, Blende, Avondale, Pueblo
Depot, and Pueblo Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3808 10471 3827 10474 3839 10422 3812 10420
TIME...MOT...LOC 2044Z 266DEG 29KT 3824 10464
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishThe Pueblo radar (KPUX), 147 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
3 hail. Local standard time, as filed.
Hail measured to 1 inches fell in western Las Animas County.
Hail measured to 1 inches fell in western Las Animas County.
Hail measured to 1.5 inches fell in western Las Animas County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292281, 1292282, 1292283.